Alert archive / California / Wind Advisories in 2010

Wind Advisory 34, NWS San Diego, CA

November 11, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Nov 11, 2010, 5:21 PM PST for 4 counties in California. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2010, 5:21 PM PST (01:21 UTC)
Expired
Nov 12, 2010, 9:19 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4269 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS76 KSGX 120121
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
521 PM PST THU NOV 11 2010

...LOCAL GUSTY SANTA ANA WINDS THROUGH FRIDAY MORNING...

.THE PEAK OF THE OFFSHORE WINDS HAVE PASSED. HOWEVER...MODERATE
OFFSHORE WINDS WILL CONTINUE IN THE INLAND EMPIRE AND IN THE SANTA
ANA MOUNTAINS THROUGH FRIDAY MORNING. 

CAZ048-057-121200-
/O.CAN.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/
/O.NEW.KSGX.WI.Y.0034.101112T0121Z-101112T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
521 PM PST THU NOV 11 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* TIMING: THROUGH FRIDAY MORNING.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW
  THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA
  MOUNTAINS. 

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-050-120230-
/O.CAN.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
521 PM PST THU NOV 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 


$$

MOEDE
2 follow-up statements
079 
WWUS76 KSGX 121101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PST FRI NOV 12 2010

...GUSTY SANTA ANA WINDS THIS MORNING...

.GUSTY NORTHEAST WINDS ARE EXPECTED THIS MORNING WITH MODERATE TO
STRONG OFFSHORE WINDS AT TIMES IN THE INLAND EMPIRE AND IN THE
SANTA ANA MOUNTAINS.

CAZ048-057-122000-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
301 AM PST FRI NOV 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: THIS MORNING.

* WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH
  IN THE INLAND EMPIRE AND 20 TO 30 MPH WITH GUSTS TO 45 MPH IN
  THE SANTA ANA MOUNTAINS.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT GUSTS TO AROUND 35 MPH ARE EXPECTED IN
THE INLAND EMPIRE AND TO AROUND 45 MPH IN THE SANTA ANA
MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WHITLOW
047 
WWUS76 KSGX 121719
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
919 AM PST FRI NOV 12 2010

...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES SATURDAY...

.SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS ALOFT
WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE STRONGEST
WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN THE INLAND
EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. THE
WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON AND EVENING. 

CAZ048-057-130130-
/O.CAN.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/
/O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
919 AM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE
WIND ADVISORY HAS BEEN CANCELLED.

* TIMING: SATURDAY MORNING AND AFTERNOON..

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND THROUGH AND
  BELOW THE SANTA ANA MOUNTAIN CANYONS. 

* VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-130130-
/O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
ORANGE COUNTY COASTAL AREAS-
919 AM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. 


* TIMING: SATURDAY MORNING AND AFTERNOON..

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL BE BELOW NEAR THE FOOTHILLS OF THE SANTA
  ANA MOUNTAIN.

* VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:30 PM PST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 11, 2:30 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST THU NOV 11 2010

.SYNOPSIS...MODERATE TO STRONG OFFSHORE FLOW WILL CAUSE LOCAL STRONG
GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES INTO
FRIDAY. PERIODS OF OFFSHORE FLOW WILL CONTINUE INTO TUESDAY. MOSTLY
CLEAR SKIES WITH WARMER DAYS THROUGH EARLY NEXT WEEK. ONSHORE FLOW
WILL BRING COOLING ALONG WITH AREAS OF COASTAL LOW CLOUDS AND FOG
DURING THE NIGHTS AND MORNINGS TOWARD THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (REMAINDER OF TODAY-SUNDAY)...SKIES WERE MOSTLY CLEAR
TODAY EXCEPT FOR A FEW HIGH CLOUDS. THE OFFSHORE FLOW WAS CAUSING
LOCAL STRONG GUSTY WINDS...ESPECIALLY BELOW THE CAJON PASS AND IN
THE SANTA ANA MOUNTAINS. EARLY AFTERNOON AIRCRAFT SOUNDINGS HAD NE
WINDS IN THE LOW LEVELS AND NW WINDS ABOVE AN INVERSION NEAR 10000
FT. OFFSHORE GRADIENTS AND TRENDS WITH ABOUT -9 MB SAN-TPH.

THE COMBINATION OFF OFFSHORE GRADIENTS ALONG WITH UPPER AND THERMAL
SUPPORT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS INTO FRIDAY.
THE WINDS WILL LIKELY TAPER LATE THIS AFTERNOON THEN RESURFACE
TONIGHT OR FRIDAY MORNING. WINDS WILL TAPER OFF BUT WILL FRIDAY
AFTERNOON AS THE SUPPORT FOR OFFSHORE FLOW SLOWLY WEAKENS. THE
STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND IN THE SANTA ANA
MOUNTAIN CANYONS WHERE THEY WILL BRIEFLY GUST OVER 60 MPH.
ELSEWHERE...EXPECT WINDS TO ADVISORY STRENGTH IN MOST AREAS BELOW
MOUNTAIN CANYONS AND PASSES WITH GUSTS UP TO ABOUT 50 MPH.

ANOTHER ROUND OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS IS
EXPECTED LATE FRIDAY INTO SATURDAY IN THE WAKE OF ANOTHER DRY SHORT
WAVE TROUGH. THE OFFSHORE FLOW WILL CONTINUE BUT WEAKEN INTO SUNDAY.

SKIES WILL BE CLEAR EXCEPT FOR A FEW HIGH CLOUDS AT TIMES. THERE
WILL ALSO BE LOCAL REDUCED VISIBILITY IN BLOWING DUST IN THE
WINDIEST AREAS. WARMER AND VERY DRY DAYS...ESPECIALLY W OF THE
MOUNTAINS. CONTINUED COOL AT NIGHT IN AREAS PROTECTED FROM THE
WINDS.

&&

.LONG TERM (MONDAY-THURSDAY)...DRY NW FLOW WILL PREVAIL EARLY NEXT
WEEK. WEAK TO MODERATE OFFSHORE FLOW MONDAY. ONSHORE FLOW WILL
RETURN BY MID WEEK. THIS WILL BRING A COOLING TREND AND HIGHER
HUMIDITIES. FAIR SKIES WILL PREVAIL EXCEPT FOR AREAS OF COASTAL LOW
CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS MID WEEK.

&&

.FIRE WEATHER...
SINCE NOON THE RELATIVE HUMIDITY HAS FALLEN BELOW 15 PERCENT...BUT
MOST STATIONS SHOWING SUSTAINED NORTHEAST WINDS LESS THAN 25 MPH AND
ONLY THE WIND PRONE AREAS...ALIGNED CANYONS AND EXPOSED
PEAKS...STILL REPORTING GUSTS OVER 35 MPH. EXPECT WINDS TO INCREASE
AGAIN SHORTLY FOR ALL AREAS BETWEEN SUNSET AND ABOUT 2200 PST TO
25-35 MPH WITH GUSTS +60 MPH THROUGH AND BELOW CANYONS/PASSES AND
RELATIVE HUMIDITY RECOVERY TO BE POOR...IN THE 25-35 PERCENT RANGE.
BASED ON CURRENT FORECAST FOR FRIDAY A COUPLE AREAS COULD COME
CLOSE TO MEETING 6 HOUR DURATIONS FOR RED FLAG CRITERIA...SANTA ANA
MTNS/FOOTHILLS...BANNING PASS...AND SAN DIEGO COUNTY
MTNS/FOOTHILLS/INLAND VALLEYS FROM RAMONA SOUTHWARD. HOWEVER MODELS
ARE TRENDING WEAKER ON OFFSHORE PRESSURE GRADIENTS DUE TO NEXT
TROUGH MOVING RAPIDLY TOWARD THE COAST...SO WILL NOT BE ISSUING FIRE
WEATHER WATCH/RED FLAG WARNING FOR THIS WANING EVENT.

CONSIDERING FIRE WEATHER WATCH FOR SATURDAY. MODERATE STRENGTH SANTA
ANA WINDS INDICATED THAT DAY AS HIGH PRESSURE REBUILDS OVER GREAT
BASIN FOLLOWING SECOND TROUGH/COLD FRONTAL PASSAGE. RELATIVE
HUMIDITY AND FUEL MOISTURE WILL START OUT MUCH LOWER THAN TODAY AND
PROVIDE LITTLE TO NO BUFFER AGAINST RAPID FIRE GROWTH. AS FOR THE
MONDAY EVENT...MODELS INDICATE IT WILL BE THE WEAKEST IN TERMS OF
WINDS DUE TO PLACEMENT OF UPPER LEVEL AND SURFACE HIGHS.

&&

.AVIATION...
112100Z...VARIABLE HIGH CLOUDS AND UNRESTRICTED VISIBILITIES THROUGH
FRIDAY.

NORTHEAST WINDS UP TO 25 TO 35 KT AND GUSTS TO 50 KT THROUGH AND
BELOW THE PASSES AND CANYONS...GRADUALLY DECREASING LATER THIS
AFTERNOON. MOUNTAIN WAVES...STRONG UDDFS...AND LLWS WILL ACCOMPANY
THE WINDS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING UNTIL NOON PST FRIDAY FOR THE SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE AND FOR THE
SANTA ANA MOUNTAINS AND FOOTHILLS.

WIND ADVISORY UNTIL NOON PST FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS AND FOR THE SAN DIEGO COUNTY VALLEYS.

&&

PUBLIC...ATKIN
FIRE WEATHER...BALFOUR
AVIATION...PG
Hazardous weather outlook, Nov 11, 5:50 AM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 AM PST THU NOV 11 2010

CAZ042-043-048-050-055>058-060>062-121200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
550 AM PST THU NOV 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNINGS AND WIND ADVISORIES THROUGH AND BELOW PASSES AND
CANYONS. SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SATURDAY

FOR FRIDAY MORNING...HIGH WIND WARNINGS AND WIND ADVISORIES THROUGH
AND BELOW PASSES AND CANYONS. SEE LAXNPWSGX.

PERIODS OF WEAK TO MODERATE OFFSHORE WINDS WILL CONTINUE FOR FRIDAY
NIGHT THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
NEEDED AT THIS TIME.

MARTIN

In the hours before

Local storm report, Nov 11, 11:25 AM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1125 AM PST THU NOV 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG 1 W EAST HEMET          33.74N 116.96W
11/11/2010                   RIVERSIDE          CA   SHIP

            TREE BLOWN OVER, KNOCKED DOWN POWER LINES ONTO ROAD AND A
            HOUSE ON CORNELL STREET

1102 AM     NON-TSTM WND DMG 1 S ORANGE              33.79N 117.82W
11/11/2010                   ORANGE             CA   PUBLIC

            TREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE ON SOUTH
            BOUND HIGHWAY 55 NEAR INTERSECTION WITH HIGHWAY 22

&&

RBALFO
Local storm report, Nov 11, 11:29 AM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1129 AM PST THU NOV 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     NON-TSTM WND GST 3 ENE BREA              33.95N 117.82W
11/11/2010  M59.00 MPH       ORANGE             CA   MESONET

            TONNER CANYON RAWS NEAR ORANGE COUNTY/LOS ANGELES COUNTY
            LINE

&&

RBALFO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:49 AM PSTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego6 hr
Nov 12, 9:19 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego28 hr
Nov 12, 2:49 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego13 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.